Pennsylvania, 2004

Hail in Pennsylvania, May 26, 2004

May 26, 2004 · NWS BGM · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 26, 3:35 PM EST, 1 hour 30 minutes earlier.

Area forecast discussion, May 26, 3:35 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
435 PM EDT WED MAY 26 2004

.UPDATE...
WE WILL BE ISSUING A FFA FOR NORTHEAST PENNSYLVANIA. STORMS ARE
DVLPNG ACRS CNTRL PA, AND SHOW SIGNS OF TRAINING. THE MBE VECTORS
INDICATE THIS POTNL, SHORT RNG MDL GUIDANCE SHOWS RAPID CONVECTIVE
DVLPMNT ACRS NE PA BETWEEN 21Z AND 00Z, AND MANY AREAS HAD +RA THIS
MRNG, SO WE FEEL THE ISSUANCE OF AN FFA IS WARRANTED. NORTHERN ZONES
WILL ALSO HAVE A RISK IF STRONGER STORMS DVLP THERE, BUT IT APPEARS
THAT THE POTNL FOR THIS IS MARGINAL. BRADY.

.PREV DISCUSSION...
SFC ANYLS SHOW A MESO-LOW LOCATED NEAR BGM, WITH A CDFNT OVER LOWER
ONTARIO WHICH WILL DROP SEWD TNGT. LOW LVL CONVERGENCE ASSCD WITH
THESE FEATURES, COMBINED WITH SOME UPR SUPPORT FROM APRCHNG S/WVS,
SUGGESTS WELL SEE DECENT CONVECTIVE DVLPMNT LATE TDA AND THIS EVNG,
SPCLY ACRS THE SUSQ RGN OF NY AND NE PA. MAIN CONCERNS WILL BE ISOLD
TO SCT SVR, AND PTNL FOR FLASH FLOODING (SPCLY ACRS NE PA) WITH
TRAINING POTNL SUGGESTED BY MBE VECTORS. WE ARE STILL DEBATING A FF
WATCH FOR NE PA IF CONVECTION ORGANIZES AS EXPECTED WE WILL LIKELY
ISSUE ONE, BUT FOR NOW WELL JUST CONTINUE TO MONITOR.

GIVEN THE XCLNT FORCING, WENT WITH CAT POPS NE PA, WITH GRADIENT TO
CHC POPS ACRS THE FINGER LAKES. MOST OF THE ACTIVITY SHOULD BE
WINDING DOWN BY 06Z, ALTHO SOME COULD LINGER A BIT LONGER ACRS THE
WRN CATSKILLS/POCONOS. TMRW LOOKS LIKE A NICE DAY AS WEAK HIGH PRES
CROSSES THE RGN, ALTHO CLDS WILL BE ON THE INCREASE ACRS WRN ZONES
LATE IN THE DAY AS THE NXT S/WV AND CDFNT APRCHS.

WE STAYED THE COURSE WITH THE LIKELY POPS FOR TMRW NGT, BUT GIVEN
THE FASTER MVMNT OF THIS SYSTEM IN THE LATEST MDL RUNS, WE REMOVED
PCPN FROM FRIDAYS FCST. MDLS SUGEGST LOW CLDS WILL HANG TUFF ACRS
NE ZONES (SYR/UCA AREAS) UNTIL EARLY AFTN, BUT ELSEWHERE WE SHOULD
SEE PARTLY TO MOSTLY SUNNY SKIES. AS INDICATED BY BUF, FWC/MAV MAXES
MAY BE ON THE WARM SIDE. WE USED AN FWC/MAV BLEND BUT TOOK OFF A FEW
DEGREES. MET GUIDANCE FOR SYR ONLY SHOWS A HIGH OF 56 BUT NOT READY
TO BUY INTO THAT SCENARIO YET - THIS CAN BE REFINED WITH LATER
PCKGS.

&&

EXTENDED (FRI NITE - WED)...

ACTIVE PTRN WILL RELAX JUST IN TIME FOR THE HOLIDAY WEEKEND. SFC
HIPRES WILL BLD IN FRI WITH A BROAD H5 TROF. MUCH COOLER AIR ADVECTS
IN WITH THE NLY FLOW AND SAT MRNG LOWS HSD BE IN THE LWR 40S WITH
SOME MID 30S PSBL IN THE COLDER SPOTS AND MAYBE SOME FROST. GFS
DVLPS A CLSD LOW OVER THE NRN PLAINS SUN. THIS SLOWS THE ADVANCE OF
WAA PCPN ON MON. BELIEVE THIS TREND IS CORRECT AND HAVE REMOVED PCPN
FROM THE DAY PD MON. WLDN/T BE SURPRISED IF THE PCPN ONSET IS
DELAYED EVEN FURTHER IN LTR RUNS. TUE THRU WED PD WILL FEATURE SCT
SHWRS AND PSBL TRWS AS SHRT WVS SPIN OUT OF THE UPPER LOW AND BRK
DOWN THE ERN RDG. MAIN BODY OF THE UPPER LOW IS FCST TO REMAIN WELL
WEST OF THE FCST PD...SO WX MAY NOT BE AS WET AS ADVERTISED.
ALSO...MODEL PERFORMANCE ON CLSD UPPER LOWS IN DAYS 6 AND 7 NRMLY
QUITE POOR.

&&

.AVIATION...
MESO LOW AND FNT WILL PUSH THRU CNTRL NY AND NE PA THIS AFTN
TRIGGEREING TRWS...ESP OVER THE ERN AND SRN STATIONS. ACTIVITY SHD
CLR THE AREA BY DARK LEAVING MAINLY CLR SKIES. LIGHT WIND...WET
GRND...AND GREEN TREES POINT TO SOME DENSE FOG AT ELM LATE BRINGING
LIFR CONDS. OTRW...VFR CONDS WITH MAINLY CLR SKIES ALL STATIONS
EARLY THU.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
NY...NONE
PA...FLASH FLOOD WATCH UNTIL 4 AM.

DAYS 1-2: BRADY
DAYS 3-7/AVIATION: MORFORD
Hazardous weather outlook, May 26, 3:04 AM EST, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
404 AM EDT WED MAY 26 2004

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-260956-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
357 AM EDT WED MAY 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
THUNDERSTORMS ARE POSSIBLE THIS MORNING ACROSS NORTHEAST
PENNSYLVANIA AND OVER THE ENTIRE AREA THIS AFTERNOON. SOME OF THE
THUNDERSTORMS THIS AFTERNOON COULD REACH SEVERE LIMITS. THE BIGGEST
THREAT WOULD BE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
FORMAL SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON.

RRM

In the hours before

Special weather statement, May 26, 4:24 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
524 PM EDT WED MAY 26 2004

PAZ038-039-262230-
BRADFORD PA-SUSQUEHANNA PA-
524 PM EDT WED MAY 26 2004

...THUNDERSTORM WITH HEAVY RAIN AND SMALL HAIL MOVING INTO THE
AREA...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HAIL AND TORRENTIAL RAINFALL...NEAR
WYALUSING....OR ABOUT 2 MILES NORTH OF WILMOT....MOVING NORTHEAST AT
15 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
SPRING HILL AND CAMPTOWN AT 545 PM.
SILVARA AND STEVENSVILLE AT 600 PM.
WEST AUBURN AND LAWTON AT 615 PM.
RUSH AND ELK LAKE AT 630 PM.

THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE
LARGE HAIL AND/OR DAMAGING WINDS.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM.

MJ
Special weather statement, May 26, 4:53 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
553 PM EDT WED MAY 26 2004

PAZ043-262300-
WYOMING PA-
553 PM EDT WED MAY 26 2004

...THUNDERSTORM WITH SMALL HAIL AND VERY HEAVY RAIN MOVING INTO THE
AREA...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH SMALL HAIL AND TORRENTIAL RAINFALL...NEAR
MESHOPPEN....MOVING EAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
WALLS CORNERS AT 615 PM.
LAKE SHERIDAN AND NICHOLSON AT 630 PM.

THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE
LARGE HAIL AND/OR DAMAGING WINDS.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM.

MJ

The radar

The Binghamton radar (KBGM), 67 km away, was scanning. The volume nearest the first event began at 22:03 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Wyoming

When
May 26, 5:05 PM EST
Where
Wyoming County, Lake Carey
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.600, -75.950

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400857.